September  2020, 40(9): 5105-5116. doi: 10.3934/dcds.2020220

Renormalizing an infinite rational IET

1. 

The City College of New York New York, NY, 10031, USA

2. 

CUNY Graduate Center New York, NY, 10016, USA

3. 

University of Toronto Toronto, ON, M5S 2E4, Canada

Received  September 2018 Revised  October 2019 Published  June 2020

We study an interval exchange transformation of $ [0, 1] $ formed by cutting the interval at the points $ \frac{1}{n} $ and reversing the order of the intervals. We find that the transformation is periodic away from a Cantor set of Hausdorff dimension zero. On the Cantor set, the dynamics are nearly conjugate to the $ 2 $–adic odometer.

Citation: W. Patrick Hooper, Kasra Rafi, Anja Randecker. Renormalizing an infinite rational IET. Discrete & Continuous Dynamical Systems - A, 2020, 40 (9) : 5105-5116. doi: 10.3934/dcds.2020220
References:
[1]

S. Akiyama and E. Harriss, Pentagonal domain exchange, Discrete Contin. Dyn. Syst., 33 (2013), 4375-4400.  doi: 10.3934/dcds.2013.33.4375.  Google Scholar

[2]

J. P. Bowman, The complete family of Arnoux-Yoccoz surfaces, Geometriae Dedicata, 164 (2013), 113-130.  doi: 10.1007/s10711-012-9762-9.  Google Scholar

[3]

R. Chamanara, Affine automorphism groups of surfaces of infinite type, In the Tradition of Ahlfors and Bers, III, Contemp. Math., American Mathematical Society, Providence, RI, 355 (2004), 123-145.  doi: 10.1090/conm/355/06449.  Google Scholar

[4]

V. Delecroix, Package Surface_Dynamics for SageMath, the Sage Mathematics Software System, 2018, http://www.sagemath.org, https://gitlab.com/videlec/surface_dynamics. Google Scholar

[5]

V. Delecroix, P. Hubert and F. Valdez, Infinite Translation Surfaces in the Wild, To appear. Google Scholar

[6]

T. Downarowicz, Survey of odometers and Toeplitz flows, Algebraic and Topological Dynamics, Contemp. Math., American Mathematical Society, Providence, RI, 385 (2005), 7-37.  doi: 10.1090/conm/385/07188.  Google Scholar

[7]

A. Goetz, A self-similar example of a piecewise isometric attractor, Dynamical Systems: From Crystal to Chaos, World Scientific, River Edge, NJ, (2000), 248–258.  Google Scholar

[8]

A. Goetz, Piecewise isometries - an emerging area of dynamical systems, Fractals in Graz 2001, Trends Math., Birkhäuser, Basel, (2003), 135–144.  Google Scholar

[9]

W. P. Hooper, Renormalization of polygon exchange maps arising from corner percolation, Inventiones Mathematicae, 191 (2013), 255-320.  doi: 10.1007/s00222-012-0393-4.  Google Scholar

[10]

K. Lindsey and R. Treviño, Infinite type flat surface models of ergodic systems, Discrete Contin. Dyn. Syst., 36 (2016), 5509-5553.  doi: 10.3934/dcds.2016043.  Google Scholar

[11]

H. Masur and S. Tabachnikov, Rational billiards and flat structures, Handbook of Dynamical Systems, North-Holland, Amsterdam, 1A (2002), 1015-1089.  doi: 10.1016/S1874-575X(02)80015-7.  Google Scholar

[12] P. Matilla, Geometry of Sets and Measures in Euclidean Spaces: Fractals and Rectifiability, Cambridge Studies in Advanced Mathematics, 44. Cambridge University Press, Cambridge, 1995.  doi: 10.1017/CBO9780511623813.  Google Scholar
[13]

N. P. Fogg, Substitutions in Dynamics, Arithmetics and Combinatorics, Lecture Notes in Mathematics, 1794. Springer-Verlag, Berlin, 2002. doi: 10.1007/b13861.  Google Scholar

[14]

R. E. Schwartz, The Octagonal PETs, Mathematical Surveys and Monographs, 197. American Mathematical Society, Providence, RI, 2014. doi: 10.1090/surv/197.  Google Scholar

[15]

C. E. Silva, Invitation to Ergodic Theory, Student Mathematical Library, 42. American Mathematical Society, Providence, RI, 2008.  Google Scholar

[16]

R. Yi, The triple lattice PETs, Experimental Mathematics, 28, (2019), 456–474. doi: 10.1080/10586458.2017.1422159.  Google Scholar

show all references

References:
[1]

S. Akiyama and E. Harriss, Pentagonal domain exchange, Discrete Contin. Dyn. Syst., 33 (2013), 4375-4400.  doi: 10.3934/dcds.2013.33.4375.  Google Scholar

[2]

J. P. Bowman, The complete family of Arnoux-Yoccoz surfaces, Geometriae Dedicata, 164 (2013), 113-130.  doi: 10.1007/s10711-012-9762-9.  Google Scholar

[3]

R. Chamanara, Affine automorphism groups of surfaces of infinite type, In the Tradition of Ahlfors and Bers, III, Contemp. Math., American Mathematical Society, Providence, RI, 355 (2004), 123-145.  doi: 10.1090/conm/355/06449.  Google Scholar

[4]

V. Delecroix, Package Surface_Dynamics for SageMath, the Sage Mathematics Software System, 2018, http://www.sagemath.org, https://gitlab.com/videlec/surface_dynamics. Google Scholar

[5]

V. Delecroix, P. Hubert and F. Valdez, Infinite Translation Surfaces in the Wild, To appear. Google Scholar

[6]

T. Downarowicz, Survey of odometers and Toeplitz flows, Algebraic and Topological Dynamics, Contemp. Math., American Mathematical Society, Providence, RI, 385 (2005), 7-37.  doi: 10.1090/conm/385/07188.  Google Scholar

[7]

A. Goetz, A self-similar example of a piecewise isometric attractor, Dynamical Systems: From Crystal to Chaos, World Scientific, River Edge, NJ, (2000), 248–258.  Google Scholar

[8]

A. Goetz, Piecewise isometries - an emerging area of dynamical systems, Fractals in Graz 2001, Trends Math., Birkhäuser, Basel, (2003), 135–144.  Google Scholar

[9]

W. P. Hooper, Renormalization of polygon exchange maps arising from corner percolation, Inventiones Mathematicae, 191 (2013), 255-320.  doi: 10.1007/s00222-012-0393-4.  Google Scholar

[10]

K. Lindsey and R. Treviño, Infinite type flat surface models of ergodic systems, Discrete Contin. Dyn. Syst., 36 (2016), 5509-5553.  doi: 10.3934/dcds.2016043.  Google Scholar

[11]

H. Masur and S. Tabachnikov, Rational billiards and flat structures, Handbook of Dynamical Systems, North-Holland, Amsterdam, 1A (2002), 1015-1089.  doi: 10.1016/S1874-575X(02)80015-7.  Google Scholar

[12] P. Matilla, Geometry of Sets and Measures in Euclidean Spaces: Fractals and Rectifiability, Cambridge Studies in Advanced Mathematics, 44. Cambridge University Press, Cambridge, 1995.  doi: 10.1017/CBO9780511623813.  Google Scholar
[13]

N. P. Fogg, Substitutions in Dynamics, Arithmetics and Combinatorics, Lecture Notes in Mathematics, 1794. Springer-Verlag, Berlin, 2002. doi: 10.1007/b13861.  Google Scholar

[14]

R. E. Schwartz, The Octagonal PETs, Mathematical Surveys and Monographs, 197. American Mathematical Society, Providence, RI, 2014. doi: 10.1090/surv/197.  Google Scholar

[15]

C. E. Silva, Invitation to Ergodic Theory, Student Mathematical Library, 42. American Mathematical Society, Providence, RI, 2008.  Google Scholar

[16]

R. Yi, The triple lattice PETs, Experimental Mathematics, 28, (2019), 456–474. doi: 10.1080/10586458.2017.1422159.  Google Scholar

Figure 1.  Top: The interval $ [0,1) $ cut into intervals of the form $ [1-\frac{1}{k},1-\frac{1}{k+1}) $. Bottom: The images of these intervals under $ T_1 $
Figure 2.  The intervals $ I_{w0} $ and $ I_{w1} $ produced from $ I_w $ when $ s_{|w|} = \frac{1}{4} $
Figure 3.  The construction of the Cantor set $ {{\mathcal{C}}} $ when $ N = 1 $
[1]

Yuanfen Xiao. Mean Li-Yorke chaotic set along polynomial sequence with full Hausdorff dimension for $ \beta $-transformation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 525-536. doi: 10.3934/dcds.2020267

[2]

Sergio Zamora. Tori can't collapse to an interval. Electronic Research Archive, , () : -. doi: 10.3934/era.2021005

[3]

Emre Esentürk, Juan Velazquez. Large time behavior of exchange-driven growth. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 747-775. doi: 10.3934/dcds.2020299

[4]

Puneet Pasricha, Anubha Goel. Pricing power exchange options with hawkes jump diffusion processes. Journal of Industrial & Management Optimization, 2021, 17 (1) : 133-149. doi: 10.3934/jimo.2019103

[5]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[6]

Djamel Aaid, Amel Noui, Özen Özer. Piecewise quadratic bounding functions for finding real roots of polynomials. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 63-73. doi: 10.3934/naco.2020015

[7]

Meilan Cai, Maoan Han. Limit cycle bifurcations in a class of piecewise smooth cubic systems with multiple parameters. Communications on Pure & Applied Analysis, 2021, 20 (1) : 55-75. doi: 10.3934/cpaa.2020257

[8]

Tomáš Oberhuber, Tomáš Dytrych, Kristina D. Launey, Daniel Langr, Jerry P. Draayer. Transformation of a Nucleon-Nucleon potential operator into its SU(3) tensor form using GPUs. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1111-1122. doi: 10.3934/dcdss.2020383

[9]

Yuanshi Wang. Asymmetric diffusion in a two-patch mutualism system characterizing exchange of resource for resource. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 963-985. doi: 10.3934/dcdsb.2020149

[10]

Huu-Quang Nguyen, Ya-Chi Chu, Ruey-Lin Sheu. On the convexity for the range set of two quadratic functions. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020169

[11]

Sumit Kumar Debnath, Pantelimon Stǎnicǎ, Nibedita Kundu, Tanmay Choudhury. Secure and efficient multiparty private set intersection cardinality. Advances in Mathematics of Communications, 2021, 15 (2) : 365-386. doi: 10.3934/amc.2020071

[12]

Huanhuan Tian, Maoan Han. Limit cycle bifurcations of piecewise smooth near-Hamiltonian systems with a switching curve. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020368

[13]

Yasmine Cherfaoui, Mustapha Moulaï. Biobjective optimization over the efficient set of multiobjective integer programming problem. Journal of Industrial & Management Optimization, 2021, 17 (1) : 117-131. doi: 10.3934/jimo.2019102

[14]

Shasha Hu, Yihong Xu, Yuhan Zhang. Second-Order characterizations for set-valued equilibrium problems with variable ordering structures. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020164

[15]

Wenbin Li, Jianliang Qian. Simultaneously recovering both domain and varying density in inverse gravimetry by efficient level-set methods. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020073

[16]

Ali Mahmoodirad, Harish Garg, Sadegh Niroomand. Solving fuzzy linear fractional set covering problem by a goal programming based solution approach. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020162

[17]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[18]

Darko Dimitrov, Hosam Abdo. Tight independent set neighborhood union condition for fractional critical deleted graphs and ID deleted graphs. Discrete & Continuous Dynamical Systems - S, 2019, 12 (4&5) : 711-721. doi: 10.3934/dcdss.2019045

[19]

Jingjing Wang, Zaiyun Peng, Zhi Lin, Daqiong Zhou. On the stability of solutions for the generalized vector quasi-equilibrium problems via free-disposal set. Journal of Industrial & Management Optimization, 2021, 17 (2) : 869-887. doi: 10.3934/jimo.2020002

[20]

Peter Frolkovič, Viera Kleinová. A new numerical method for level set motion in normal direction used in optical flow estimation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 851-863. doi: 10.3934/dcdss.2020347

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (84)
  • HTML views (91)
  • Cited by (0)

Other articles
by authors

[Back to Top]